I am going to undergo a laparoscopic fundoplication surgery after a week for severe GERD. For the past two months, I am taking Valium 5 mg for severe anxiety (mainly related to my health) three times daily. I am also taking Omeprazole 80 mg daily for several months.
I recently came across a study that stated the AUC and half-life of Valium are increased by 130 % with a dose of 40 mg Omeprazole. As I am taking double the dose of Omeprazole, I am afraid that it has raised my plasma level. I am concerned about the concurrent use of other drugs (opioids) that can help me.
I need to talk to an anesthesiologist before my surgery. Is this dangerous, or are there any other alternative sedatives to opiates that would interact less with my Valium dose? Is there any increased concentration in my body? This is my first major surgery, and I am terrified. I am taking Aspirin 81 mg and Crestor 10 mg. My past medications are Lorazepam, Citalopram, Escitalopram, Zoloft, Propranolol, Esomeprazole, and Ranitidine.
Welcome to icliniq.com.
Please convey your medical history to the anesthetist when you have a pre-anesthetic consultation. I am sure that they will be using Remifentanil infusion for the surgery. This drug is short-acting, and it does not interfere with Diazepam. I suggest you consult an anesthetist before surgery and stop taking Valium. There are better medications for controlling anxiety. I recommend a psychiatrist referral after the surgery. This will cure your stress and anxiety related gastritis.
Was this answer helpful?|
Query: Hello doctor, I have been struggling with pressure under my ribs and tightness in my chest for 5 years. It is on and off, but mostly it gives me a hard time to come through. I feel hard to belch often. I have taken Esomeprazole and Nexium to keep the reflux down, but the tightness and other awful ... Read Full »
Query: Hi doctor,I took a drug test and it came out negative, I am on Oxycodone 5 mL, Gabapentin, Methocarbamol and Lisinopril. How could it come out negative while taking these drugs? I drink a lot of water. Is this the cause? How does this happen? Please help. Read Full »
Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh... Read Full »
Ask your health query to a doctor online?Ask an Anesthesiologist Now